Alert archive / Minnesota / River Flood Warnings in 2012
River Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this river flood warning at May 28, 2012, 8:16 PM CDT for Carlton County, Minnesota. It took effect at May 29, 2012, 11:48 AM CDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2012, 8:16 PM CDT (01:16 UTC)
- In effect from
- May 29, 2012, 11:48 AM CDT
- Expired
- May 31, 2012, 11:59 AM CDT
- In force
- 48 hr
- Issued by
- NWS Duluth, MN
- Flood severity
- Minor
County Carlton County, MN
The radar
The Duluth radar (KDLH), 45 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Louis River at Scanlon (SCNM5). The gauge peaked at 10.84 ft at May 30, 2012, 6:00 AM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04024000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
993
WGUS43 KDLH 290116
FLWDLH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
816 PM CDT MON MAY 28 2012
...THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MINNESOTA...
ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
.RECENT HEAVY RAIN HAS CONTRIBUTED TO ELEVATED LEVELS ON THE ST.
LOUIS RIVER. NO ADDITIONAL SIGNIFICANT RAIN IS EXPECTED TONIGHT
HOWEVER RIVER LEVELS WILL CONTINUE TO SLOWLY RISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...
FOR THE MOST RECENT RIVER INFORMATION GO TO OUR WEB PAGE AT:
WWW.WEATHER.GOV/DLH
AND VISIT THE AHPS/RIVER INFORMATION SECTION FOR COMPLETE DETAILS.
TURN AROUND, DON'T DROWN...DON'T DRIVE THROUGH FLOODED AREAS.
&&
MNC017-300116-
/O.NEW.KDLH.FL.W.0004.120529T1800Z-120601T1200Z/
/SCNM5.1.ER.120529T1800Z.120529T1800Z.120601T0000Z.NO/
816 PM CDT MON MAY 28 2012
THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A
* FLOOD WARNING FOR
THE ST. LOUIS RIVER AT SCANLON.
* FROM TUESDAY AFTERNOON TO FRIDAY MORNING.
* AT 7:30 PM MONDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW EARLY AFTERNOON.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN
SCANLON..
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON JUL 10 1999.
&&
FLOOD TODAYS 24 HR FORECAST 7AM
LOCATION STAGE STAGE CHG TUE WED THU FRI SAT
DULUTH FORECAST POINTS
SCANLON 10 10.3 10.5 10.5 10.4 10.1 9.6
$$5 follow-up statements
636
WGUS83 KDLH 291657
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1157 AM CDT TUE MAY 29 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...
ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
.HEAVY RAIN IN THE ST. LOUIS RIVER BASIN OVER THE PAST
SEVEN DAYS HAS RESULTED IN HIGH WATER THROUGH OUT THE
RIVER SYSTEM. WHILE LITTLE ADDITIONAL PRECIPITATION IS FORECAST
WATER WILL CONTINUE MOVING THROUGH THE SYSTEM TO THE DOWNSTREAM
POINT AT SCANLON. EXPECT A PROLONGED PERIOD OF HIGH WATER.
MNC017-301657-
/O.EXT.KDLH.FL.W.0004.120529T1648Z-120601T1800Z/
/SCNM5.1.ER.120529T0707Z.120530T0600Z.120601T0600Z.NO/
1157 AM CDT TUE MAY 29 2012
...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...THE FLOOD
WARNING CONTINUES FOR
THE ST. LOUIS RIVER AT SCANLON.
* AT 11:30 AM TUESDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.7 FEET
AROUND MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY FRIDAY MORNING.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN
SCANLON..
&&
FLOOD TODAYS 24 HR FORECAST 7AM
LOCATION STAGE STAGE CHG WED THU FRI SAT SUN
DULUTH FORECAST POINTS
SCANLON 10.5 10.6 1.0 10.7 10.6 10.4 10.0 9.6
$$431
WGUS83 KDLH 301515
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 AM CDT WED MAY 30 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...
ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
.HEAVY RAIN IN THE ST. LOUIS RIVER BASIN OVER THE PAST
FEW DAYS HAS RESULTED IN HIGH WATER THROUGHOUT THE
RIVER SYSTEM. EXPECT A PROLONGED PERIOD OF HIGH WATER
WITH A SLOW FALL.
MNC017-311515-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120603T1200Z/
/SCNM5.1.ER.120529T0707Z.120530T1800Z.120603T0000Z.NO/
1015 AM CDT WED MAY 30 2012
THE FLOOD WARNING CONTINUES FOR
THE ST. LOUIS RIVER AT SCANLON.
* AT 9:30 AM WEDNESDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 10.9 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING.
* AT 11.0 FEET...BUSINESSES IN SCANLON ADJACENT TO THE RIVER ARE
AFFECTED.
&&
FLOOD TODAYS 24 HR FORECAST 7AM
LOCATION STAGE STAGE CHG THU FRI SAT SUN MON
DULUTH FORECAST POINTS
SCANLON 10.5 10.8 0.2 10.9 10.8 10.6 10.3 9.7
$$482
WGUS83 KDLH 310057
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
757 PM CDT WED MAY 30 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...
ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
.HIGH WATER LEVELS TO BEGIN FALLING.
MNC017-010057-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120603T0000Z/
/SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T1200Z.NO/
757 PM CDT WED MAY 30 2012
THE FLOOD WARNING CONTINUES FOR
THE ST. LOUIS RIVER AT SCANLON.
* AT 7:30 PM WEDNESDAY THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MORNING.
* AT 10.5 FEET...PROPERTY FLOODING OCCURS AT TWO BUSINESSES IN
SCANLON..
&&
FLOOD TODAYS 24 HR FORECAST 7AM
LOCATION STAGE STAGE CHG THU FRI SAT SUN MON
DULUTH FORECAST POINTS
SCANLON 10.5 10.7 10.6 10.5 10.2 9.6 9.2
$$829
WGUS83 KDLH 311514
FLSDLH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1014 AM CDT THU MAY 31 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...
ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY
.THE ST LOUIS RIVER HAS LEVELED OFF AND WILL CONTINUE TO
FALL OVER THE NEXT FEW DAYS. HOWEVER EXPECTED A PROLONGED
PERIOD OF HIGH RIVER LEVELS.
MNC017-011514-
/O.EXT.KDLH.FL.W.0004.000000T0000Z-120602T1800Z/
/SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T0600Z.NO/
1014 AM CDT THU MAY 31 2012
THE FLOOD WARNING CONTINUES FOR
THE ST. LOUIS RIVER AT SCANLON.
* AT 9:30 AM THURSDAY THE STAGE WAS 10.5 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 10.5 FEET...BUSINESSES IN SCANLON ADJACENT TO THE RIVER ARE
AFFECTED..
&&
FLOOD TODAYS 24 HR FORECAST 7AM
LOCATION STAGE STAGE CHG FRI SAT SUN MON TUE
DULUTH FORECAST POINTS
SCANLON 10.5 10.5 -0.3 10.5 10.4 10.0 9.5 9.1
$$343 WGUS83 KDLH 311700 FLSDLH FLOOD STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1159 AM CDT THU MAY 31 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... ST. LOUIS RIVER AT SCANLON AFFECTING CARLTON COUNTY .THE ST. LOUIS RIVER HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL THROUGH THE WEEKEND. MNC017-311729- /O.CAN.KDLH.FL.W.0004.000000T0000Z-120602T1800Z/ /SCNM5.1.ER.120529T0707Z.120530T1115Z.120602T0600Z.NO/ 1159 AM CDT THU MAY 31 2012 THE FLOOD WARNING IS CANCELLED FOR THE ST. LOUIS RIVER AT SCANLON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this river flood warning went out at May 28, 6:54 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 28, 6:54 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 654 PM CDT MON MAY 28 2012 .AVIATION.../00Z TAF ISSUANCE/ STRONG TO SEVERE THUNDERSTORMS WERE FOUND EARLY THIS EVENING...BUT THE TREND WILL BE TO IMPROVE MARKEDLY OVERNIGHT. WRAP AROUND CLOUDS WILL MOVE IN AS THE NIGHT WEARS ON...THOUGH...RESULTING IN WIDESPREAD MVFR CIGS SPREADING FROM NORTH TO SOUTH. SOME SHOWERS WILL ALSO SPREAD IN AS STRONG CAA AND MOISTURE MOVES IN BEHIND THE DEPARTING SYSTEM. && .PREV DISCUSSION... /ISSUED 306 PM CDT MON MAY 28 2012/ SHORT TERM...[NOW - TUESDAY NIGHT] AT 300 PM CDT...THERE WAS A LOW PRESSURE SYSTEM CENTERED NEAR FAR SOUTHEASTERN MANITOBA. THE NORTHLAND HAD LIGHT TO SLIGHTLY GUSTY WESTERLY WINDS IN THE WAKE OF A FRONT THAT HAD MOVED EAST OF THE FA. PARTLY TO MOSTLY SUNNY SKIES COVERED MUCH OF THE FA...EXCEPT WHERE THERE WAS OVERCAST SKIES NEAR SOME STRONG TO SEVERE THUNDERSTORMS IN THE CENTRAL FA. TEMPERATURES WERE MOSTLY IN THE 60S AND 70S. SEVERE WEATHER IS THE MAIN CONCERN FOR THIS AFTERNOON. THANKS TO SOME PARTLY SUNNY SKIES...SURFACE TO ML LAYER INSTABILITY OF 1000 TO 1500 J/KG HAS DEVELOPED ACROSS THE SOUTHERN FA THIS AFTERNOON. EFFECTIVE BULK WIND SHEAR OF 30 TO 40 KNOTS HAS DEVELOPED...AND THE COMBINATION OF THE INSTABILITY HAS PRODUCED SOME SEVERE THUNDERSTORMS WITH A HISTORY OF GOLFBALL SIZE HAIL. THERE HAVE BEEN NUMEROUS REPORTS OF LARGE HAIL...AND THE INFLUX OF COLDER AIR ALOFT IS MAKING IT EASIER FOR THESE STORMS TO PRODUCE LARGE HAIL. IN COORDINATION WITH THE STORM PREDICTION CENTER...ISSUED SEVERE THUNDERSTORM WATCHES ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN FA...INCLUDING ALL OF NORTHWESTERN WISCONSIN...THROUGH 8 PM CDT. THINK THE THUNDERSTORM ACTIVITY WILL BEGIN TO SUBSIDE OR MOVE OUT OF THE FA EARLY THIS EVENING...SO DO NOT FORESEE NEEDING TO EXTEND THE WATCH. TONIGHT...THE LOW PRESSURE SYSTEM WILL LIKELY MOVE EAST FROM SOUTHEASTERN MANITOBA TO NORTH OF LAKE SUPERIOR. SHOWERS AND STORMS COULD LINGER THROUGH THE NIGHT...MOSTLY ACROSS THE NORTHWESTERN FA. CLOUD COVER WILL LIKELY INCREASE LATE TONIGHT. TUESDAY AND TUESDAY NIGHT...THE FA WILL BE IN COOL NORTHWEST FLOW. GUSTY WESTERLY AND NORTHWESTERLY WINDS WILL DEVELOP. TEMPERATURES WILL BE RATHER COOL...WITH HIGHS IN THE 40S AND 50S...THANKS TO THE CLOUD COVER. THERE MAY BE RAIN SHOWERS DUE TO THE LOW CONVECTIVE TEMPERATURES. LONG TERM...[WEDNESDAY - SUNDAY] SFC HIGH PRESSURE COVERS THE FA WEDNESDAY UNDERNEATH WEAK RIDGING ALOFT. EVEN THOUGH A LARGE UPPER LOW BECOMES CUTOFF OVER IA BY THURSDAY NIGHT...THIS IS FAR ENOUGH S OF THE FA TO KEEP THE SFC HIGH LOCKED IN PLACE. FRIDAY THROUGH SUNDAY...THE MODELS DIVERGE IN THEIR HANDLING OF THE CUTOFF LOW AND ITS IMPACT ON THE FA. HAVE USED A BLEND FOR POPS FRIDAY THROUGH SUNDAY. AVIATION...18Z TAFS BULK OF THE CIGS HAVE IMPROVED TO VFR. INVOF STORMS...GUSTY SFC WINDS...SOME HAIL POSSIBLE. EXPECT STORMS TO EVOLVE THROUGH THE AFTERNOON AND AFFECT KBRD/KDLH/KHYR THROUGH 00Z/29. AFTER 00Z...VFR UNTIL 12Z-15Z WHEN MVFR CIGS AND GUSTY SFC WINDS WILL DEVELOP IN RESPONSE TO UPPER LOW MOVE ALONG THE INTERNATIONAL BORDER WITH ADDITIONAL SHOWERS POSSIBLE. && .POINT TEMPS/POPS... DLH 44 53 37 58 / 50 40 10 10 INL 43 45 34 60 / 50 50 10 10 BRD 48 53 38 61 / 20 30 10 10 HYR 48 58 38 60 / 50 40 10 10 ASX 48 56 40 56 / 50 40 20 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP AVIATION...DAP
Hazardous weather outlook, May 28, 8:12 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 812 PM CDT MON MAY 28 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 812 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE EXPECTED EARLY MONDAY EVENING ACROSS NORTHWESTERN WISCONSIN...EAST OF THE HAYWARD LAKES REGION. ISOLATED THUNDERSTORMS ARE EXPECTED IN THE ARROWHEAD OF MINNESOTA THROUGH EARLY MONDAY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-291030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 812 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED SUNDAY EVENING FROM TWO HARBORS TO GRAND PORTAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, May 28, 6:02 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 602 PM CDT MON MAY 28 2012 MNZ018-019-026-282345- CENTRAL ST. LOUIS-NORTH ITASCA-SOUTH ITASCA- 602 PM CDT MON MAY 28 2012 ...STRONG STORMS ACROSS THE IRON RANGE... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KEEWATIN...MOVING NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... LEETONIA AND KELLY LAKE BY 610 PM... CHISHOLM AND SIDE LAKE BY 620 PM... BUHL AND CHERRY BY 630 PM... KINNEY AND IRON JUNCTION BY 635 PM... MOUNTAIN IRON AND LEONIDAS BY 640 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4786 9265 4741 9241 4722 9327 4756 9334 DAP
Local storm report, May 28, 6:10 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
610 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL BENNETT 46.45N 91.85W
05/28/2012 E0.25 INCH DOUGLAS WI PUBLIC
&&
DCANNONSpecial weather statement, May 28, 6:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
655 PM CDT MON MAY 28 2012
WIZ007-008-290030-
SAWYER-WASHBURN-
655 PM CDT MON MAY 28 2012
...THUNDERSTORMS WITH HAIL POSSIBLE..
AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SARONA...MOVING NORTHEAST AT
45 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
ANGUS AND BIRCHWOOD BY 700 PM...
EDGEWATER AND STONE LAKE BY 710 PM...
RESERVE AND EXELAND BY 720 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4570 9189 4585 9172 4590 9139 4565 9121
4563 9155 4563 9183Special weather statement, May 28, 7:08 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
708 PM CDT MON MAY 28 2012
WIZ003-004-007>009-290045-
ASHLAND-IRON-PRICE-SAWYER-WASHBURN-
708 PM CDT MON MAY 28 2012
...THUNDERSTORMS WITH POSSIBLE HAIL...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF LA
POINTE TO 9 MILES SOUTHWEST OF MORSE TO BIRCHWOOD...MOVING EAST AT 40
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
ODANAH AND MELLEN BY 715 PM...
MORSE BY 720 PM...
RADISSON BY 725 PM...
OJIBWA AND GURNEY BY 730 PM...
UPSON AND SAXON BY 735 PM...
WINTER AND IRON BELT BY 740 PM...
PENCE AND LORETTA BY 745 PM...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4615 9091 4660 9092 4663 9080 4668 9075
4672 9083 4678 9080 4681 9066 4677 9067
4674 9078 4660 9057 4660 9049 4655 9039
4656 9033 4651 9022 4631 9022 4564 9095
4563 9162Special weather statement, May 28, 7:22 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
722 PM CDT MON MAY 28 2012
MNZ019-020-037-WIZ001-290100-
CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-SOUTHERN LAKE/NORTH
SHORE-
722 PM CDT MON MAY 28 2012
...STORMS HEADED TOWARD DULUTH...
AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHAW TO SCANLON...
MOVING EAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
ESKO BY 730 PM...
ADOLPH AND HERMANTOWN BY 735 PM...
PROCTOR AND NEW DULUTH BY 740 PM...
RICE LAKE TWP AND WEST DULUTH BY 745 PM...
CHESTER PARK DULUTH AND DULUTH BY 750 PM...
LESTER PARK DULUTH AND LAKEWOOD TWP BY 755 PM...
FRENCH RIVER AND PALMERS BY 800 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4662 9259 4717 9243 4715 9168 4695 9174
4690 9187 4679 9207 4673 9204 4670 9198
4670 9182 4660 9185
DAPSpecial weather statement, May 28, 7:50 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
750 PM CDT MON MAY 28 2012
WIZ003-004-009-290115-
ASHLAND-IRON-PRICE-
750 PM CDT MON MAY 28 2012
...THUNDERSTORMS WITH SOME HAIL POSSIBLE...
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
KIMBALL TO 6 MILES SOUTHWEST OF TURTLE FLAMBEAU FLOWAGE...MOVING EAST
AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
MERCER AND MANITOWISH BY 800 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4654 9037 4656 9034 4649 9020 4634 9010
4631 8995 4630 8991 4606 8991 4598 8992
4597 8993 4597 9003 4592 9004 4592 9035The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:15 PM CDT | River Flood Warning | DLH | Crow Wing | 10 days |
| May 29, 11:13 AM CDT | Areal Flood Warning | DLH | Carlton, Pine | 47 hr |
| May 29, 3:13 PM CDT | Frost Advisory | DLH | Cass, Cook, Itasca, Koochiching, Lake, Saint Louis | 16 hr |
Nearby
River Flood Warnings in Minnesota, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.